Get your Health question answered in 3 easy steps

193 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does the cholesterol medicine (40 mg. of simvastin) cause low blood pressure ?

I am a 66 year old female currently on high blood pressure medicine. (.25 mg.) hydrochlorothiazide. I weigh 174 lbs. I walk a mile every day. My blood pressure has been 95/72. Isn t this rather low. I am taking cholesterol medicine (40 mg. of simvastin). Concern the medicine is causing low blood pressure??
Wed, 27 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
OBGYN 's  Response
Hello
Your blood pressure medicine needs to be titrated since you bp is on the lower side.Your dose should be adjusted.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doc, I have PVC (20k extra beats/day) and CHF from non ischemic cardiomyopathy - LVEF 25-30. No MI, no blockages, no family history, no virus. Cholesterol is at envious levels. No issue with triglycerides. Never overweight (5 10, 145 lb). Not diabetic. Never any hx of high blood pressure. Before identification of this illness, my BP was routinely 110/70, pulse 88. Now taking metroporol XR 100/day and Losartan 75/day. My BP is now generally 80/50 - sometimes when anxious can be as high as 120/70. Pulse is routinely 40-50. I have to push myself to do things with my family and to simply clean a bathroom makes me feel like I ran a marathon and takes me an hour or more to recuperate. Now cardiologist tells me that I ll be on these meds for the rest of my life. Is my BP and Pulse too low? Do you think this is a for the rest of your life... situation?

doctor1 MD

hi my name is viviek my mother in law was addmitted in Moolchand for Dialysis where she had low blood pressure and was addmitted to ICU dOCUTORS ARE GIVING MEDICINE AND SHE IS ON VENTILATOR AND CONCIOUS AND RESPONDING I wanted a second openion on that

doctor1 MD

hello, my father age is 65, he the congestive heart failure patient. Doctors did angiography but there is no veins blockage in heart.. now doctors suggest only to take medicines.. my father taking a lots of medicines.. but the problem is that he is so week..doctor didn t give any Vitamins tablets. He daily eat lasix 40. Due to Lisix. the minerals are waste from the body. .And his blood pressure is so low every day.. Sir tell me what can i do? plz i m waiting for ur reply. thanks

Recent questions on Hypertension

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

56 female, history of CHF, history of difference in BP standing and sitting, near end of level 3 KCD, take diuretic. high BP, controlled with meds and diet (no salt)

Gained 5 pfd in two day, trouble breathing, fluid around abdomen. Per past doc instruction, took extra dirutic fri and lost 3 pds, feel very tired and weak.

BP sat afternoon was 120/74.
Is this too low?
Ms Boots

doctor1 MD

I am 74 years old and have experienced hot flushes since menopause (at age 54). I experience moderate to high blood pressure and most medications for this make my symptoms worse. I have heart palpitations during these uncomfortable symptoms, experience fatigue and have night sweats which wake me up. I have Sjoegren's Syndrome with Sicca, and Peripehral neuropathy and most other aging symptoms. I don't have dementia, thankfully, but I am curious as to whether hot flushes are impacting on my blood pressure and contributing to my anxieties or could it be caused by my thyroid? My tests show a normal reading for my thyroid. I also had cancer of the uterus, grade 1, and had everything removed nine years ago and have remained cancer free to date. I hope you can help me find a way to improve the situation as I don't have any blocked arteries or heart problems so it is a mystery to me. I am worried about the impact it may eventually have on my heart. Sincerely yours,

doctor1 MD

Hello.
I'm male.
I'm 45 years old and I got high pressure blood since 17. I am currently taking 5 drugs to control (not at all) my high pressure blood.
In a recent Renal Angiography was discovered that I have my left kidney hypotrophic with important loss of parenchyma in the middle and lower thirds.
Analyses of plasma renin revealed that is high.

This hypotrophic kidney (left) is working by 37% and 63% right according to a renal scintigraphy.
The recommendation of my doctor(nephrology) is to get me out my hypotrophic kidney to control the high pressure blood and avoid having to take so many drugs.

What is your opinion on this?
YYYY@YYYY

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...